Hi there, 2.5 yers ago I was diagnosed with psoriatic arthritis, psoriasis and ankylosing spondylitis, for which I take methotrexate and Humira. I was recently dx'ed with glaucoma, and I was sure that it was totally unrelated to my rheumatoid stuff. But now...is there a connection? (My rheumatologist doesn't know about the glaucoma yet, but the eye doc does know about the arthritis. He did not mention a connection.) Thanks!
Sorry that you are having all of these medical issues.
The possible connections between the ankylosing spondylitis and glaucoma include the use of systemic steroid medications which will cause a rise in eye pressure in many people. You may have been treated with steroid in the past prior to the present regimen. Also, you can get a form of eye inflammation called iritis which is associated with the ankylosing spondylitis and the inflammation as well as the treatment with steroid eye drops can cause a rise in eye pressure.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.